Missouri, 2004Damaging Wind in Missouri, May 30, 2004
May 30, 2004 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 20 minutes earlier.
Area forecast discussion, May 30, 3:20 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT SUN MAY 30 2004
SHORTENED AFD DUE TO ONGOING CONVECTION. COLD FRONT CURRENTLY
LOCATED FROM ABOUT A KIRKSVILLE TO SPRINGFIELD TO MUSKOGEE OK LINE.
NUMEROUS SEVERE STORMS CURRENTLY FIRING ALONG THAT BOUNDARY. EXPECT
CONVECTION TO CLEAR THE AREA BY 01Z. SECONDARY BOUNDARY WITH LINE OF
CU CURRENTLY ENTERING WESTERN MO.
HAVE CLEARED THE TORNADO WATCH WEST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE. WILL ISSUE ZFP SHORTLY WITH THIS CHANGE. DID NOT HAVE
MUCH TIME FOR MODEL ANALYSIS...BUT SAW NO NEED TO MAKE ANY WHOLESALE
CHANGES TO GRIDS.
&&
.AVIATION...
CONVECTION HAS CLEARED THE KSGF AND KJLN TERMINALS. EXPECT VFR
CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH UNTIL 7 PM EAST OF A WARSAW TO SPRINGFIELD TO
GALENA LINE.
KS...NONE.
GAEDE
Hazardous weather outlook, May 30, 12:00 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN MAY 30 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT SUN MAY 30 2004
...SEVERE WEATHER OUTBREAK EXPECTED THROUGH THIS AFTERNOON ACROSS
CENTRAL AND SOUTHERN MISSOURI...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WITH TORNADOES...LARGE
HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS IN EXCESS OF
70 MPH.
AREAS AFFECTED AND TIMING:
SEVERE STORMS WILL BE LIKELY ACROSS THE ENTIRE FORECAST AREA THIS
AFTERNOON. THE BEST CHANCE FOR TORNADIC STORMS WILL BE BETWEEN
HIGHWAYS 71 AND 63. SEVERE STORMS WILL THEN LINGER ACROSS FAR
SOUTH CENTRAL MISSOURI EAST OF A HOUSTON TO GAINESVILLE LINE INTO
THIS EVENING.
DISCUSSION:
A STRONG SURFACE COLD FRONT WILL PUSH ACROSS THE MISSOURI OZARKS
THROUGHOUT THE AFTERNOON. STRONG SURFACE HEATING WILL OCCUR AHEAD
OF THE FRONT...WHILE ABUNDANT MOISTURE SURGES NORTH INTO THE
REGION WITH DEWPOINTS WELL INTO THE 70S. MEANWHILE...A STRONG
UPPER LEVEL DISTURBANCE AND VERY STRONG JET STREAM WINDS WILL
ROTATE THROUGH THE AREA. THE COMBINATION OF EXTREME INSTABILITY
AND WIND SHEAR WILL LEAD TO CONTINUING SEVERE STORM DEVELOPMENT
ALONG THE COLD FRONT THIS AFTERNOON.
AS OUTLOOKED BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...
THERE IS A HIGH RISK OF SUPERCELL THUNDERSTORMS ACROSS MUCH OF THE
FORECAST AREA. THESE STORMS WILL LIKELY PRODUCE VERY LARGE HAIL...
WIDESPREAD DAMAGING STRAIGHT LINE WINDS...AND A FEW TORNADOES. THE
THREAT FOR SEVERE WEATHER WILL END WITH THE PASSAGE OF A COLD
FRONT THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...EMERGENCY MANAGERS...LAW ENFORCEMENT AND THOSE
WITH SEVERE WEATHER INTERESTS SHOULD MAKE NECESSARY PREPARATIONS
FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
GAEDE
In the hours before
Local storm report, May 30, 3:05 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 NW CABOOL 37.15N 92.13W
05/30/2004 0.88 INCH TEXAS MO CO-OP OBSERVER
ALLocal storm report, May 30, 3:07 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL THEODOSIA 36.58N 92.68W
05/30/2004 2.00 INCH OZARK MO FIRE DEPT/RESCUE
ALLocal storm report, May 30, 3:10 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 8 NE PROTEM 36.61N 92.75W
05/30/2004 2.75 INCH TANEY MO BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZE HAIL.
0401 PM HAIL CABOOL 37.13N 92.10W
05/30/2004 1.00 INCH TEXAS MO AMATEUR RADIO
ALLocal storm report, May 30, 3:11 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
411 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL THEODOSIA 36.58N 92.68W
05/30/2004 1.75 INCH OZARK MO BROADCAST MEDIA
ALLocal storm report, May 30, 3:24 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SIMMONS 37.23N 92.02W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALLocal storm report, May 30, 3:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 3 SE LEBANON 37.65N 92.63W
05/30/2004 LACLEDE MO TRAINED SPOTTER
0422 PM HAIL SIMMONS 37.23N 92.02W
05/30/2004 0.75 INCH TEXAS MO AMATEUR RADIO
ALThunderstorm Wind, Howell
- When
- May 30, 3:40 PM CST
- Where
- Howell County, Willow Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.000, -91.967
Several trees and road signs were downed from severe thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398446.